It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anemia Message Board


Anemia Board Index
Board Index > Anemia | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


I would be most grateful if someone could answer the following questions:-

I have diagnosed Hypothyroidism, and although not diagnosed, I think I actually have Hashimoto's Hypothyroidism. I also have Vitamin B12 injections because of lack of the intrinsic factor in my stomach. The type of injection I have is Hydroxocobalamin, 1mg/ml, 1ml ampoule once every eight weeks. I was originally having that same injection once every twelve weeks, and I had a terrible 'battle' to get it more often. I have been having these injections since 1997, and have been having them once every eight weeks for more than one year now. I usually start to go downhill about four weeks before I am due my next injection, with the two weeks before being more pronounced symptoms wise. After I have had my injection it seems to take about two to three weeks before it takes affect. This time round it does not seem to have had any affect. I, therefore, do not know whether this is a Hypothyroid problem and/or a vitamin B12 problem.

Is there any way of distinguishing between the two?

What specific symptoms do you have in relation to Vitamin B12 deficiency?

Is a pressure (without pain) at the back of the head one of them? I have had this pressure (without pain) at the back of my head off and on for many years now. My head feels heavy at such times, when I also feel like I want to go to sleep, but in the past lying down has either alleviated the problem, but when I sit up again it returns, and/or I have immediately fallen asleep. This time round I fall asleep with it. Again I do not know whether this is because of hypothyroidism, vitamin B12 deficiency, hypoglycaemia, or low blood pressure.

Are there any tests to determine how often one should have Vitamin B12 injections? As if one has these injections more than is needed that in turn can cause significant side effects.

Any advice would be more than welcome.

Babi
Hi Tab,

Many thanks for your reply to my last post.

I am getting really behind with everything at the moment with being in poor health, together with the fact that my sleeping patterns have changed, and also I am finding that I am sleeping for longer than I normally do; again resulting in less time available when I am awake, so I will not be able to answer your latest reply in detail at this moment in time, but will as soon as I can...

I was pleased to hear that most of your symptoms are clearing nicely.

Regarding:- "Too much in the way of B12 shots is bad for you". I cannot remember where I read that particular article, and also I read it a long time ago. Like you , I was totally surprised when I read it, which is why it 'stuck' in my mind, but when I am in better health I will try to find it again.

I live in a smallish town, so not many local shops, which was why, as an emergency 'quick stop gap measure', I bought that particular cyano-b12, so that I could be taking at least 150 mcg extra per day until I found something better on the internet. I usually do buy most of my medications over the internet, as you correctly said it often proves to be a lot cheaper in terms of cost. Thanks for telling me about "i herb". I have visited that particular site in the past, but again as you rightly said I found it cheaper to buy in this country because of the shipping/postage costs etc. However, if there was something that I could not find in England, then I would not hesitate to buy it from another country.

Cost of medicines, (apart from those prescribed by my doctor), is another problem, as I already spend a small fortune on them at the moment!! Therefore, nearly reaching my financial limit on that score.

Thanks for telling my about the cyanide component in cyano-b12.
Wish I had your excellent retentive memory; being able to bring facts and figures to hand at a moment's notice!! Earlier this year I was given two filing cabinets, so I have been gradually filing away a 'mountain' of paper work in relation to my past and on-going medical research. If I had not gone downhill again healthwise this time round I would have finally managed to have got all that particular filing finished, which is slightly annoying as I could do with having some of it to hand at the moment. Therefore, in a nutshell, the medical information in those files act as my memory, as well as being a good source of reference.

Regarding when to take medications during the day. I am gradually finding out that certain medications that I am taking should be taken at certain times of the day, or with food, or in between meals, and/or should not be taken at the same time as other medications etc. This is fine when you are sleeping in a normal healthy daily pattern, but 'fun and games' when not!!

Yes, I did some research on liver health about just over two years ago. Another long story relating to another past medical problem, where medications being taken had been affecting my liver. If I remember correctly the cells in the liver can regenerate (regrow) themselves providing there has not been too much liver damage, but having said that, as you say, it is far better to take care of if in the first place; especially since B12 is stored in the liver. Also thanks for reminding me that I might not be storing B12 well in my liver, which in turn may account for my "down" period between B12 shots.

Reference : "Too bad my doctor wasn't up-to-date with B12 knowledge" in your penultimate paragraph. I too had a similar problem, where my doctor should have prescribed B12 injections, but had not done so, fortunately when I saw a different doctor in that same practice, he spotted that mistake and prescribed me B12 etc...

Regarding your thyroid, I would suggest that you have a thyroid function test
at least four times a year as a safety precaution, especially if it is a common within your family, as said tests can come back normal even if you do have a thyroid problem. It would take too long to cover all the main points of note regarding that particular issue, so I will leave that one until I am feeling a bit better. Regarding the "Wilson's Syndrome", it has been critized by some medical professsionals, as they feel that it does not cover all the bases that should be covered in relation to the thyroid, even though it may be a good starting point in relation to some aspects (such as monitoring body temperature etc.).

Many thanks again for all your advice.

Take care

Babi





All times are GMT -7. The time now is 11:13 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2016 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!